Alert archive / Alabama / Tornado Warnings in 2009

Tornado Warning 24, NWS Birmingham, AL

February 27, 2009St. Clair County, Shelby County, Talladega County, Alabama

NWS Birmingham, AL issued this tornado warning at Feb 27, 2009, 10:17 AM CST for St. Clair County, Shelby County, Talladega County, Alabama. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 27, 2009, 10:17 AM CST (16:17 UTC)
Expired
Feb 27, 2009, 10:45 AM CST
In force
28 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Shelby County, AL, St. Clair County, AL, Talladega County, AL

The radar

The Birmingham radar (KBMX), 39 km from the middle of the area, began a volume at 16:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 27, 8:40 AM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 4.3 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2009-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2009-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 398 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
622 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
398 m²/s²
0-3 km storm-relative helicity
400 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KBMX 271617
TORBMX
ALC115-117-121-271645-
/O.NEW.KBMX.TO.W.0024.090227T1617Z-090227T1645Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1017 AM CST FRI FEB 27 2009

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* TORNADO WARNING FOR...
  EAST CENTRAL SHELBY COUNTY IN CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...WILSONVILLE...CHELSEA...
  EXTREME SOUTH CENTRAL ST. CLAIR COUNTY IN CENTRAL ALABAMA...
  WEST CENTRAL TALLADEGA COUNTY IN EAST CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF CHILDERSBURG...

* UNTIL 1045 AM CST

* AT 1014 AM CST...THE PUBLIC REPORTED A TORNADO NEAR CHELSEA...
  MOVING EAST AT 45 MPH.

* THE TORNADO WILL BE NEAR...
  HARPERSVILLE...VINCENT AND 7 MILES NORTH OF WILSONVILLE BY 1025 AM
  CST...
  7 MILES SOUTH OF LOGAN MARTIN DAM BY 1030 AM CST...
  CHILDERSBURG BY 1035 AM CST...

THIS IS A DANGEROUS STORM.. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL AND DEADLY CLOUD TO
GROUND LIGHTNING.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3344 8624 3317 8632 3329 8665 3346 8661
TIME...MOT...LOC 1616Z 285DEG 38KT 3336 8657

$$

KSL
2 follow-up statements
000 
WWUS54 KBMX 271623
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1023 AM CST FRI FEB 27 2009

ALC115-117-121-271645-
/O.CON.KBMX.TO.W.0024.000000T0000Z-090227T1645Z/
SHELBY AL-TALLADEGA AL-ST. CLAIR AL-
1023 AM CST FRI FEB 27 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 AM CST FOR EXTREME
SOUTH CENTRAL ST. CLAIR...WEST CENTRAL TALLADEGA AND EAST CENTRAL
SHELBY COUNTIES...

AT 1022 AM CST...THE PUBLIC REPORTED A TORNADO.  THIS TORNADO WAS
LOCATED NEAR HARPERSVILLE...OR ABOUT 7 MILES NORTHWEST OF
CHILDERSBURG...MOVING EAST AT 40 MPH.

THE TORNADO WILL BE NEAR...
  CHILDERSBURG AND 7 MILES SOUTH OF LOGAN MARTIN DAM BY 1030 AM
  CST...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3344 8624 3317 8632 3329 8665 3346 8661
TIME...MOT...LOC 1623Z 285DEG 38KT 3333 8644

$$
KSL
000 
WWUS54 KBMX 271633
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1033 AM CST FRI FEB 27 2009

ALC115-271643-
/O.CAN.KBMX.TO.W.0024.000000T0000Z-090227T1645Z/
ST. CLAIR AL-
1033 AM CST FRI FEB 27 2009

...THE TORNADO WARNING FOR EXTREME SOUTH CENTRAL ST. CLAIR COUNTY IS
CANCELLED...

LAT...LON 3329 8657 3343 8645 3341 8635 3344 8624
      3319 8631
TIME...MOT...LOC 1633Z 287DEG 19KT 3332 8641

$$

ALC117-121-271645-
/O.CON.KBMX.TO.W.0024.000000T0000Z-090227T1645Z/
SHELBY AL-TALLADEGA AL-
1033 AM CST FRI FEB 27 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 AM CST FOR WEST
CENTRAL TALLADEGA AND EAST CENTRAL SHELBY COUNTIES...

AT 1031 AM CST...THE PUBLIC REPORTED A TORNADO.  THIS TORNADO WAS
LOCATED NEAR HARPERSVILLE...OR ABOUT NEAR CHILDERSBURG...MOVING EAST
AT 20 MPH.

THE TORNADO WILL BE NEAR...
  7 MILES SOUTH OF LOGAN MARTIN DAM BY 1040 AM CST...
  CHILDERSBURG BY 1045 AM CST...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3329 8657 3343 8645 3341 8635 3344 8624
      3319 8631
TIME...MOT...LOC 1633Z 287DEG 19KT 3332 8641

$$

KSL

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Feb 27, 6:07 AM CST, 4 hours 10 minutes earlier.

Area forecast discussion, Feb 27, 6:07 AM CST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
607 AM CST FRI FEB 27 2009

.UPDATE...FOR AVIATION.

&&

.DISCUSSION...

THIS DISCUSSION WILL ONLY HIGHLIGHT THE SEVERE AND WINTER WEATHER
THREATS. IN A NUTSHELL...THIS FORECAST IS JUST ABOUT AS COMPLEX AS
IT GETS. WE SEEM TO HAVE ALMOST EVERY WEATHER ELEMENT IN PLAY FROM
NOW UNTIL SUNDAY AFTERNOON...I REALLY WOULDNT WISH THIS FORECAST
PACKAGE ON MY WORST ENEMY.

MUCH OF TODAY STILL APPEARS TO BE ON TRACK...COLD FRONT EXPECTED
TO CONTINUE PUSHING SOUTHEAST INTO THE NORTHERN THIRD OF CENTRAL
ALABAMA. FROM THE LOOKS OF IT WILL CALL THE I20/59 CORRIDOR AS THE
STALLING POINT. INITIALLY DO NOT EXPECT MUCH IN THE WAY OF SEVERE
WEATHER...AT LEAST THROUGH NOON. HOWEVER...AS THE UPPER
LEVEL...POSITIVE TILT...LOW CATCHES UP TO THE FRONT IN CENTRAL
MS...EXPECTING A FAIRLY POTENT SURFACE LOW TO BEGIN DEEPENING AND
SLOWLY PUSHING EAST THROUGH THE OVERNIGHT HOURS. THE OLD STALLED
FRONTAL BOUNDARY WILL THEN REDIRECT ITS EFFORTS AS A WARM FRONT
AND WILL TEND TO LIFT NORTH OR MORE LIKELY NORTHEAST. AS THIS
HAPPENS...EXPECT TO GET HIT WITH STORMS IN THE PSEUDO WARM SECTOR
AND SECONDARY...DEVELOPING COLD FRONT AS IT SWINGS THROUGH EARLY
SATURDAY IN THE WEST THROUGH MIDDAY SATURDAY IN THE SOUTHEAST.
THIS LEAVES ROOM FOR PLENTY TO HAPPEN BETWEEN NOW AND THEN.

STILL HANGING ON TO THE THREATS BEING RATHER BENIGN AS THE EVENT
BEGINS TO UNFOLD LATER THIS MORNING. THE STALLED COLD FRONT SOON TO
BE WARM FRONT WILL HAVE PLENTY OF SURFACE CONVERGENCE AND MOISTURE TO
WORK WITH TO PRODUCE SEVERAL WAVES OF SHOWERS WITH EMBEDDED
THUNDERSTORMS. AS THE HEATING OF THE DAY WEARS ON...WILL LIKELY SEE
SOME ADDITIONAL INSTABILITY SOUTH OF THE BOUNDARY KEEPING STRONGER
UPDRAFTS IN THE MIX. AS THESE STORMS...WHICH WILL LIKELY FORM TO OUR
WEST...PUSH INTO OUR AREA...SEVERAL COULD BE LONG LASTING WITH
DAMAGING WINDS AND PERHAPS SOME SMALL HAIL. IF THEY VENTURE TOO
CLOSE TO THE STALLED BOUNDARY...ADDITIONAL 0 TO 1 KM SRH COULD
PRESENT A PROBLEM OF TORNADOES. AGAIN...THE MOST LIKELY INITIATION
FOR TORS WILL BE ALONG THE BOUNDARY...SO ANY SUPERCELLS THAT ARE
RIDING ALONG THE STALLED BOUNDARY SHOULD BE MONITORED CLOSELY.

AS THE EVENT CONTINUES INTO THE EVENING AND OVERNIGHT...THINGS
COULD GET INTERESTING AS THE SURFACE LOW CONTINUES TO DEEPEN. WILL
NEED TO WATCH FOR BACKING SURFACE WINDS IF THE SURFACE LOW IS
POTENT ENOUGH. THERE IS ALSO A DRY PUNCH ALOFT THAT CONTINUES TO
BE NOTEWORTHY. THIS DRY PUNCH WILL ACT TO STEEPEN LAPSE RATES
ALOFT AND LARGE HAIL WILL BECOME MORE OF A THREAT. ALSO...AS
MENTIONED...THE BACKING SURFACE WINDS COULD ACTUALLY CREATE AN
ADDITIONAL TOR THREAT THROUGH THE EARLY TO LATE MORNING TIME
PERIOD. THESE MESO DETAILS WILL CERTAINLY BE TRICKY.

NOT MENTIONED TO THIS POINT...BUT HEAVY PERHAPS LOCALLY FLOODING
RAIN IS LIKELY TO BE THE BIGGEST THREAT WITH THIS SYSTEM. WE WILL
GO AHEAD WITH A FLASH FLOOD WATCH FOR MUCH OF CENTRAL ALABAMA
THROUGH THE AFTERNOON AND INTO THE OVERNIGHT. BEING THAT FLASH
FLOOD GUIDANCE VALUES ARE HIGH...HOPEFULLY WILL KEEP IT A MORE
LOCAL..NUISANCE ISSUE VERSES WIDESPREAD.

ON TO THE SECOND HALF...SNOW LOOKS TO BE IN THE CARDS FOR MUCH OF
THE NORTHERN TWO-THIRDS...AND PERHAPS ALL OF CENTRAL ALABAMA LATE
SATURDAY INTO SUNDAY MORNING. MODELS ARE STILL STRUGGLING WITH THE
TRACK OF THE UPPER COLD CORE LOW...BUT FOR NOW AM LEANING WITH THE
FURTHER NORTH SOLUTION FROM THE EURO AND MOST OF THE GFS ENSEMBLE
MEMBERS. THE OPERATIONAL GFS...FURTHER SOUTHWESTERN TRACK IS THE
MAIN OUTLIER AT THIS JUNCTURE. IF THE GUIDANCE IS CORRECT...MUCH
OF THE DEVELOPING SNOW WILL BEGIN IN THE NORTHWESTERN CWA AROUND
MIDNIGHT OR SO...AND WORK ACROSS THE NORTHERN TWO-THIRDS OF THE
STATE THROUGH MIDDAY SUNDAY. PRECIP AMOUNTS CONTINUE TO COME IN
WETTER AND WETTER WITH EVERY RUN...SO IT DOES APPEAR THAT THERE
WILL BE SOME ACCUMULATION ISSUES...PERHAPS A FEW INCHES NORTH AND
EAST OF BHM. DONT WANT TO GET CARRIED AWAY YET...AS WE STILL HAVE
FIRST THINGS FIRST TO DEAL WITH TODAY AND TONIGHT...BUT THIS
SYSTEM WILL CERTAINLY BE OF INTEREST SOON.

17/KLAWS

&&

.AVIATION...06Z TERMINAL DISCUSSION.

CEILINGS ARE LOWERING TO MVFR CATEGORY NORTHERN TAF SITES (TCL, BHM,
EET) AND THIS TREND WILL SPREAD EASTWARD TO ANB BY 15Z AS SHRA AND
TSRA CONTINUE TO SPREAD/DEVELOP EASTWARD ACROSS AREA.  DO NOT EXPECT
MVFR CONDITIONS IN CEILINGS TO PREVAIL AT MGM OR TOI SITES BEFORE
19Z. MAIN IMPACT FROM STRONGER TSRA SHOULD COME AFTER 19Z NORTHERN
AREAS AS COLD FRONT MOVES INTO AREA AND SEVERE WEATHER PARAMETERS
BECOME MORE FAVORABLE...WITH HIGH WINDS AND HAIL EXPECTED TO BE THE
MAIN WEATHER THREAT...AND AFTER 22Z MGM AND TOI AREAS WITH ACTIVITY
CONTINUING THROUGH MUCH OF THE REMAINDER OF THE FORECAST PERIOD.
WINDS SHOULD PICK UP FROM THE SOUTH DURING THE MORNING WITH
OCCASIONAL GUSTS TO 20 KNOTS EXPECTED AFT 15Z. CEILINGS SHOULD LOWER
TO IFR CATEGORY AFTER 03Z WITH PREVAILING VSBYS 3 TO 4 MILES IN
RAIN.

41

&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

17/16
Hazardous weather outlook, Feb 27, 5:00 AM CST, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
500 AM CST FRI FEB 27 2009

ALZ011>015-017>050-281100-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
500 AM CST FRI FEB 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS WITH DAMAGING WINDS...HAIL...AND FLOODING
RAIN ARE POSSIBLE THROUGHOUT CENTRAL ALABAMA TODAY.  ISOLATED
TORNADOES ARE ALSO POSSIBLE MAINLY ALONG AND NORTH OF INTERSTATE 20.
THE SEVERE STORMS ARE LIKELY TO DEVELOP AROUND NOON IN WESTERN
COUNTIES AND WILL BE POSSIBLE THROUGH THE OVERNIGHT HOURS AREAWIDE.
THE THREAT SHOULD SLOWLY SHIFT FURTHER SOUTH AND EAST AS THE EVENT
CONTINUES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE ON SATURDAY...
LASTING INTO THE EARLY AFTERNOON. THE MAIN THUNDERSTORM THREATS WILL
BE LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN. AT THIS
TIME...IT APPEARS THAT AREAS NEAR AND SOUTH OF INTERSTATE 85 AND
HIGHWAY 80 WILL HAVE THE BEST ENVIRONMENT FOR THE THUNDERSTORM
DEVELOPMENT. AN INCREASED THREAT NORTHWARD WILL BE SOLELY DEPENDANT
ON THE POSITION OF THE COLD FRONT.

BREEZY CONDITIONS ARE POSSIBLE BOTH AHEAD AND BEHIND THE COLD FRONT.
THESE CONDITIONS MAY MATERIALIZE FRIDAY...SATURDAY...AND SUNDAY. A
FEW WIND GUSTS OF 25 MPH ARE POSSIBLE.

A STRONG UPPER LOW WILL MOVE ACROSS CENTRAL ALABAMA LATE SATURDAY
NIGHT AND EARLY SUNDAY MORNING. SOME MOISTURE WILL BE AVAILABLE AS
THE COLD AIR FILTERS IN. THEREFORE...THERE WILL BE A CHANCE OF
MEASURABLE SNOW FROM MIDNIGHT THROUGH NOON ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL LIKELY BE
NEEDED FRIDAY AND SATURDAY.

17/KLAWS

In the hours before

Special weather statement, Feb 27, 9:33 AM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
933 AM CST FRI FEB 27 2009

ALZ024-271615-
JEFFERSON-
933 AM CST FRI FEB 27 2009

...SIGNIFICANT WEATHER ALERT FOR JEFFERSON COUNTY UNTIL 1015 AM
CST...

AT 931 AM CST...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM WEST JEFFERSON TO NORTH
JOHNS...OR ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF DORA TO 11
MILES SOUTHWEST OF HUEYTOWN...MOVING EAST AT 40 MPH.

WINDS UP TO 40 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE
STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  GRAYSVILLE.
  BROOKSIDE.
  WATSON.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

KSL
Special weather statement, Feb 27, 9:50 AM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
950 AM CST FRI FEB 27 2009

ALZ025-271630-
SHELBY-
950 AM CST FRI FEB 27 2009

...SIGNIFICANT WEATHER ALERT FOR SHELBY COUNTY UNTIL 1030 AM CST...

AT 948 AM CST...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM BLUFF PARK TO TANNEHILL
IRONWORKS STATE PARK...OR ALONG A LINE EXTENDING FROM HOOVER TO 11
MILES SOUTHWEST OF BESSEMER...MOVING SOUTHEAST AT 35 MPH.

WINDS UP TO 40 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE
STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  MEADOWBROOK.
  INDIAN SPRINGS VILLAGE.
  CHELSEA.
  SAGINAW.
  UNIVERSITY OF MONTEVALLO.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

KSL
Special weather statement, Feb 27, 10:03 AM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1003 AM CST FRI FEB 27 2009

ALZ023-032-034-271645-
BIBB-HALE-TUSCALOOSA-
1003 AM CST FRI FEB 27 2009

...SIGNIFICANT WEATHER ALERT FOR BIBB...HALE AND TUSCALOOSA COUNTIES
UNTIL 1045 AM CST...

AT 1001 AM CST...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM DEERLICK CREEK CAMPGROUNDS
TO MOUNTAINBROOK...OR ALONG A LINE EXTENDING FROM HOLT TO 8 MILES
SOUTH OF NORTHPORT...MOVING SOUTHEAST AT 40 MPH.

WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  PETERSON.
  BEVILLE LOCK AND DAM.
  VANCE.
  PHIPPS.
  PEARSON.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

KSL
Local storm report, Feb 27, 10:05 AM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1005 AM CST FRI FEB 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 AM     HAIL             BIRMINGHAM              33.53N 86.80W
02/27/2009  M0.50 INCH       JEFFERSON          AL   EMERGENCY MNGR

            EMA REPORTS MARBLE SIZE HAIL AT INTERSECTION OF 5TH AVE N
            AND 16TH ST N IN DOWNTOWN BIRMINGHAM.

&&
Local storm report, Feb 27, 10:12 AM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1012 AM CST FRI FEB 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 AM     TSTM WND DMG     4 W HUBBERTVILLE        33.83N 87.81W
02/27/2009                   FAYETTE            AL   EMERGENCY MNGR

            TREES DOWN ON HIGHWAY 171 NEAR HARBIN ROAD.

0955 AM     HAIL             BIRMINGHAM              33.53N 86.80W
02/27/2009  M0.50 INCH       JEFFERSON          AL   EMERGENCY MNGR

            EMA REPORTS MARBLE SIZE HAIL AT INTERSECTION OF 5TH AVE N
            AND 16TH ST N IN DOWNTOWN BIRMINGHAM.

0956 AM     HAIL             BIRMINGHAM              33.53N 86.80W
02/27/2009  E0.75 INCH       JEFFERSON          AL   PUBLIC

            PENNY SIZE HAIL AT PRINCETON HOSPITAL IN WEST BIRMINGHAM.

0956 AM     TSTM WND GST     BIRMINGHAM              33.53N 86.80W
02/27/2009  E50.00 MPH       JEFFERSON          AL   POST OFFICE

            ESTIMATED WIND GUST TO 50 MPH REPORTED AT PRINCETON
            HOSPITAL IN WEST BIRMINGHAM.

&&

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 4:56 AM CSTFlash Flood WatchBMXAutauga, Bibb, Blount, Calhoun, Chambers, Cherokee and 25 more25 hr
Feb 27, 8:21 AM CSTSevere Thunderstorm WarningBMXLamar, Pickens54 min
Feb 27, 8:39 AM CSTSevere Thunderstorm WarningBMXFayette, Walker51 min
Feb 27, 8:39 AM CSTTornado WarningBMXPickens38 min
Feb 27, 9:11 AM CSTSevere Thunderstorm WarningBMXPickens, Tuscaloosa49 min
Feb 27, 10:25 AM CSTAreal Flood AdvisoryBMXBibb, Blount, Calhoun, Chilton, Clay, Coosa and 10 more3 hr
Feb 27, 11:26 AM CSTLake Wind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more7 hr
Feb 27, 12:21 PM CSTSevere Thunderstorm WarningBMXDallas, Marengo, Perry39 min
Feb 27, 12:22 PM CSTFlash Flood WarningBMXPickens, Tuscaloosa3 hr
Feb 27, 12:50 PM CSTTornado WarningBMXDallas40 min
Feb 27, 1:00 PM CSTSevere Thunderstorm WarningBMXAutauga, Chilton, Dallas45 min
Feb 27, 1:16 PM CSTTornado WarningBMXAutauga, Chilton29 min
Feb 27, 1:28 PM CSTTornado WarningBMXAutauga, Dallas, Lowndes62 min
Feb 27, 1:38 PM CSTTornado WarningBMXAutauga, Elmore, Montgomery67 min
Feb 27, 2:16 PM CSTFlash Flood WarningBMXBibb, Jefferson, Shelby3 hr
Feb 27, 2:24 PM CSTTornado WarningBMXPickens66 min
Feb 27, 2:28 PM CSTTornado WarningBMXLowndes, Montgomery28 min
Feb 27, 2:32 PM CSTTornado WarningBMXBullock, Elmore, Macon, Montgomery, Tallapoosa58 min
Feb 27, 2:42 PM CSTTornado WarningBMXGreene, Pickens63 min
Feb 27, 3:03 PM CSTSevere Thunderstorm WarningBMXTuscaloosa42 min
Feb 27, 3:14 PM CSTFlash Flood WarningBMXPickens, Tuscaloosa3 hr
Feb 27, 3:17 PM CSTTornado WarningBMXTuscaloosa28 min
Feb 27, 3:25 PM CSTTornado WarningBMXGreene, Hale, Pickens, Tuscaloosa65 min
Feb 27, 3:42 PM CSTTornado WarningBMXHale, Perry18 min
Feb 27, 3:48 PM CSTSevere Thunderstorm WarningBMXBibb, Chilton, Jefferson, Shelby, Tuscaloosa57 min
Feb 27, 3:57 PM CSTTornado WarningBMXBibb, Chilton, Hale, Perry63 min
Feb 27, 4:20 PM CSTTornado WarningBMXAutauga, Bibb, Chilton, Dallas, Hale, Perry40 min
Feb 27, 4:36 PM CSTSevere Thunderstorm WarningBMXGreene, Hale, Pickens, Sumter, Tuscaloosa39 min
Feb 27, 4:51 PM CSTTornado WarningBMXGreene, Hale, Pickens, Tuscaloosa20 min
Feb 27, 4:52 PM CSTFlash Flood WarningBMXBibb, Blount, Calhoun, Cherokee, Clay, Cleburne and 14 more6 hr
Feb 27, 4:57 PM CSTTornado WarningBMXAutauga, Bibb, Chilton, Dallas, Perry53 min
Feb 27, 5:03 PM CSTTornado WarningBMXGreene, Hale, Marengo, Sumter42 min
Feb 27, 5:19 PM CSTTornado WarningBMXDallas, Greene, Hale, Marengo, Perry, Sumter41 min
Feb 27, 5:29 PM CSTTornado WarningBMXGreene, Marengo, Sumter46 min
Feb 27, 5:38 PM CSTTornado WarningBMXAutauga, Chilton, Elmore, Montgomery37 min
Feb 27, 5:45 PM CSTSevere Thunderstorm WarningBMXGreene, Hale, Marengo, Sumter45 min

Nearby

Tornado Warnings in Alabama, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.